Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 88, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2011, 4:05 AM CDT for Howard County, Sevier County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 4:05 AM CDT (09:05 UTC)
- Expired
- Apr 20, 2011, 4:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Howard County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 124 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 4:17 AM CDT | HAIL 0.75 | Dierks, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
770
WUUS54 KSHV 200905
SVRSHV
ARC061-133-200945-
/O.NEW.KSHV.SV.W.0088.110420T0905Z-110420T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...UMPIRE...DIERKS...
NORTH CENTRAL SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 445 AM CDT
* AT 400 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF DIERKS...OR 8 MILES EAST OF DE QUEEN...AND MOVING
EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ATHENS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3436 9393 3435 9392 3428 9392 3427 9391
3419 9391 3419 9382 3418 9380 3405 9381
3398 9423 3414 9431 3437 9405
TIME...MOT...LOC 0905Z 249DEG 30KT 3410 9416
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 4:00 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 20, 4:00 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 400 AM CDT WED APR 20 2011 .DISCUSSION... ACTIVE CONVECTION THIS AFTN AND EVE...HAS FINALLY BEGIN TO SUBSIDE...DESPITE VERY UNSTABLE AIR ACROSS MOST OF REGION. NARROW LINE OF EAST TO WEST TSTMS HAVE JUST BEGIN TO REINTENSIFY ACROSS THE EXTREME NORTHERN FRINGE OF SW AR. WITH UPWARDS OF ONE HALF INCH OF RAIN PER HOUR ON THIS FAIRLY STATIC FRONTAL BOUNDARY...MAY NEED TO WATCH CLOSELY FOR LOCALISED FLOODING...AS WELL AS POSSIBLE HAILSTORM. FLAT UPPER TROF ACROSS CENTRAL US YESTERDAY...SHIFTING INTO NE STATES TODAY...LEAVING A MORE ZONAL FLOW IN ITS WAKE. LEFTOVER FRONTAL BOUNDARY IN THIS ZONAL FLOW WILL LACK PUSH...AND MAY SINK PARTIALLY IN TO CWA FROM THE NORTH...BEFORE EVENTUALLY BEGINNING TO LIFT BACK NORTH BY AROUND LATER THURSDAY OR FRIDAY. WITH MID LVL LAPSE RATES LESS EXTREME...AND WEAKENING UPPER FLOW...DO NOT EXPECT A LOT IN WAY OF SVR WX...HOWEVER...A FEW STORMS ALONG THE BOUNDARY MAY SEE BRIEF DAMAGING WIND GUSTS OR LARGE HAIL. SOUTHERN PORTIONS OF CWA...SOUTH OF FRONT...MAY SEE TEMPS PUSH THE 90 DEGREE MARK ONCE AGAIN TODAY. THE WEEKEND SHOULD SEE THIS FRONT FURTHER NORTH OF THE AREA...AND INCREASING SOUTH WINDS IN THE WARM SECTOR. WILL MOVE ISOLD POPS NORTH OF AREA BY LATER FRIDAY NIGHT... AND COMPLEX SYSTEM SETTING UP WITH WARM FRONT POSSIBLY AFFECTING AREA BY AROUND MONDAY...COLD FRONT AND OR DRYLINE ARRIVING ON TUESDAY./VII/. && .AVIATION... VFR CONDITIONS WILL HOLD THIS AFTERNOON AND EVENING...WITH GUSTY SOUTHERLY WINDS OF 20 TO 30 KTS...FOR MOST TAF SITES. BUT...AROUND THE 00Z TIMEFRAME CONDITIONS IN AND AROUND TXK AND TYR WILL BEGIN TO DETERIORATE AS THUNDERSTORM ACTIVITY ALONG A DRYLINE IN EAST TEXAS BEGINS TO APPROACH. THIS ACTIVITY WILL POSSIBLY CAUSE STRONG WINDS AND SOME LARGE HAIL NEAR THOSE SITES. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAY BE SEEN ACROSS THE I-20 CORRIDOR TONIGHT INTO TOMORROW MORNING. THE COLD FRONT WILL MOVE THROUGH THE REST OF THE FOUR STATE AREA TOMORROW MORNING...BRINGING A CHANCE FOR SEVERE WEATHER TO THE REMAINDER OF THE TAF SITES THAT DO NOT SEE IT THIS EVENING AND TONIGHT. ANY THUNDERSTORM ACTIVITY AFFECTING TERMINALS WILL CAUSE TEMPO VISIBILITY REDUCTIONS. /23/ .PRELIMINARY POINT TEMPS/POPS... SHV 87 65 83 68 85 / 30 40 20 0 0 MLU 88 63 83 67 85 / 40 40 20 0 0 DEQ 72 55 75 65 80 / 20 30 30 20 20 TXK 81 58 78 66 82 / 30 30 30 20 20 ELD 84 60 78 66 83 / 30 40 20 0 0 TYR 85 67 83 69 84 / 30 30 20 20 20 GGG 85 65 83 69 84 / 30 30 20 0 0 LFK 91 70 86 69 86 / 30 40 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 07/07
Hazardous weather outlook, Apr 19, 11:43 AM CDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CDT TUE APR 19 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-201645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH MUCH OF THE OVERNIGHT HOURS. LAZ013-014-017>022-TXZ165>167-201645- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY. 04
In the hours before
Local storm report, Apr 20, 12:17 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HAIL HOOKS 33.47N 94.29W
04/19/2011 M1.75 INCH BOWIE TX AMATEUR RADIO
&&
20Local storm report, Apr 20, 12:17 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR TIME
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL HOOKS 33.47N 94.29W
04/20/2011 M1.75 INCH BOWIE TX AMATEUR RADIO
&&
20Local storm report, Apr 20, 12:21 AM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HAIL NASHVILLE 33.94N 93.85W
04/19/2011 E1.00 INCH HOWARD AR PUBLIC
&&
20Local storm report, Apr 20, 12:41 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1241 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL CALE 33.63N 93.23W
04/20/2011 E1.75 INCH NEVADA AR LAW ENFORCEMENT
&&
20Special weather statement, Apr 20, 1:34 AM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 AM CDT WED APR 20 2011
ARZ050-051-200730-
HOWARD-SEVIER-
134 AM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
CORINTH...DIERKS AND GILLHAM...
AT 131 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF GILLHAM...OR 10 MILES
NORTHEAST OF DE QUEEN...MOVING EAST AT 35 MPH.
MOTHBALL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.
06Special weather statement, Apr 20, 3:33 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
333 AM CDT WED APR 20 2011
ARZ050-051-OKZ077-200915-
HOWARD-MCCURTAIN-SEVIER-
333 AM CDT WED APR 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER AND HOWARD...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
ATHENS...CENTER POINT...CORINTH...DE QUEEN...DIERKS...GILLHAM
AND UMPIRE...
AT 330 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF DE QUEEN...
MOVING EAST AT 30 MPH.
PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 44 min |
| Apr 19, 8:25 PM CDT | Tornado Warning | SHV | Little River, Sevier | 50 min |
| Apr 19, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Apr 19, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 50 min |
| Apr 19, 10:06 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 23 min |
| Apr 19, 10:13 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 62 min |
| Apr 19, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 62 min |
| Apr 19, 11:17 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 58 min |
| Apr 19, 11:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 62 min |
| Apr 20, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller | 33 min |
| Apr 20, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 39 min |
| Apr 20, 2:41 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 49 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 51 min |
| Apr 20, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 60 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.